A Successful Rechallenge in a Patient With Oxaliplatin-Induced Tonic-Clonic Seizures Under Anticonvulsant Therapy.

IF 0.6 Q4 ONCOLOGY
Case Reports in Oncological Medicine Pub Date : 2025-11-30 eCollection Date: 2025-01-01 DOI:10.1155/crom/4707066
Mona Mirzaee, Behrad Azadmehr, Saeid Haji Aghajani, Zahra Jahangard-Rafsanjani
{"title":"A Successful Rechallenge in a Patient With Oxaliplatin-Induced Tonic-Clonic Seizures Under Anticonvulsant Therapy.","authors":"Mona Mirzaee, Behrad Azadmehr, Saeid Haji Aghajani, Zahra Jahangard-Rafsanjani","doi":"10.1155/crom/4707066","DOIUrl":null,"url":null,"abstract":"<p><strong>Background: </strong>Oxaliplatin is an alkylating chemotherapeutic agent which is FDA-approved for colorectal cancer treatment. The most frequent neurologic complication reported with oxaliplatin is acute peripheral neuropathy. Posterior reversible encephalopathy syndrome (PRES) is another neurologic adverse effect that has been reported with oxaliplatin-based chemotherapy regimens resulting in seizures. Oxaliplatin-induced seizure in the absence of PRES is rare and has been reported in four case reports.</p><p><strong>Case presentation: </strong>We report a case of tonic-clonic seizures after oxaliplatin administration in the absence of any other abnormal radiological or laboratory findings in a 58-year-old male diagnosed with rectal adenocarcinoma. In this case, tonic-clonic seizures occurred a few hours after oxaliplatin administration in two episodes lasting 1 min each, two and a half hours apart. The patient's vital signs, EEG, and brain MRI showed no abnormalities. The patient received levetiracetam after the seizure onset and was successfully retreated with oxaliplatin 6 months later.</p><p><strong>Conclusion: </strong>This case highlights a rare presentation of oxaliplatin-induced seizure occurring in the absence of PRES or other identifiable metabolic, structural, or infectious causes. Notably, successful rechallenge with oxaliplatin was achieved after a prolonged seizure-free interval and under antiepileptic coverage, suggesting that rechallenging may be considered in selected patients following multidisciplinary evaluation.</p>","PeriodicalId":9636,"journal":{"name":"Case Reports in Oncological Medicine","volume":"2025 ","pages":"4707066"},"PeriodicalIF":0.6000,"publicationDate":"2025-11-30","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC12682441/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Case Reports in Oncological Medicine","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1155/crom/4707066","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"2025/1/1 0:00:00","PubModel":"eCollection","JCR":"Q4","JCRName":"ONCOLOGY","Score":null,"Total":0}
引用次数: 0

Abstract

Background: Oxaliplatin is an alkylating chemotherapeutic agent which is FDA-approved for colorectal cancer treatment. The most frequent neurologic complication reported with oxaliplatin is acute peripheral neuropathy. Posterior reversible encephalopathy syndrome (PRES) is another neurologic adverse effect that has been reported with oxaliplatin-based chemotherapy regimens resulting in seizures. Oxaliplatin-induced seizure in the absence of PRES is rare and has been reported in four case reports.

Case presentation: We report a case of tonic-clonic seizures after oxaliplatin administration in the absence of any other abnormal radiological or laboratory findings in a 58-year-old male diagnosed with rectal adenocarcinoma. In this case, tonic-clonic seizures occurred a few hours after oxaliplatin administration in two episodes lasting 1 min each, two and a half hours apart. The patient's vital signs, EEG, and brain MRI showed no abnormalities. The patient received levetiracetam after the seizure onset and was successfully retreated with oxaliplatin 6 months later.

Conclusion: This case highlights a rare presentation of oxaliplatin-induced seizure occurring in the absence of PRES or other identifiable metabolic, structural, or infectious causes. Notably, successful rechallenge with oxaliplatin was achieved after a prolonged seizure-free interval and under antiepileptic coverage, suggesting that rechallenging may be considered in selected patients following multidisciplinary evaluation.

Abstract Image

在抗惊厥药物治疗下奥沙利铂诱导的强直-阵挛性癫痫患者的成功再挑战。
背景:奥沙利铂是fda批准用于结直肠癌治疗的烷基化化疗药物。奥沙利铂最常见的神经系统并发症是急性周围神经病变。后可逆性脑病综合征(PRES)是另一种神经系统不良反应,已报道奥沙利铂为基础的化疗方案导致癫痫发作。在没有PRES的情况下,奥沙利铂引起的癫痫发作是罕见的,已有4例病例报告。病例介绍:我们报告一例58岁男性,诊断为直肠腺癌,在奥沙利铂治疗后,在没有任何其他异常放射学或实验室检查结果的情况下,出现强直-阵挛性癫痫发作。在本例中,强直阵挛性发作发生在奥沙利铂给药后几小时,两次发作,每次持续1分钟,间隔两个半小时。患者的生命体征、脑电图、脑MRI未见异常。患者癫痫发作后给予左乙拉西坦治疗,6个月后用奥沙利铂治疗成功。结论:该病例突出了奥沙利铂引起的癫痫发作在没有PRES或其他可识别的代谢、结构或感染原因的情况下发生的罕见表现。值得注意的是,奥沙利铂的再挑战是在延长的无癫痫发作间隔和抗癫痫药物覆盖后实现的,这表明可以在多学科评估后考虑对选定的患者进行再挑战。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
自引率
0.00%
发文量
11
审稿时长
16 weeks
期刊介绍: Case Reports in Oncological Medicine is a peer-reviewed, Open Access journal that publishes case reports and case series related to breast cancer, lung cancer, gastrointestinal cancer, skin cancer, head and neck cancer, paediatric oncology, neurooncology as well as genitourinary cancer.
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书